Mississippi, 2004

Damaging Wind in Mississippi, August 5, 2004

August 5, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 5, 2:45 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 5, 2:45 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT THU AUG 5 2004

.DISCUSSION...
MAIN FORECAST PROBLEMS WILL BE COVERAGE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT THEN TEMPERATURES BEHIND THE WELL ADVERTISED COLD
FRONT FRIDAY THROUGH SUNDAY. SATELLITE AND RADAR SHOW SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF COLD FRONT ACROSS
NORTHERN LA AND CENTRAL AND SOUTHERN MS. THIS ACTIVITY SHOULD MOVE
INTO THE SOUTHWEST MS AND ADJACENT EAST CENTRAL/SOUTHEAST LA
PARISHES LATE THIS AFTERNOON AND EVENING WITH ACTIVITY MOVING SOUTH
OF I-10 LATER THIS EVENING AND OVERNIGHT. THE THUNDERSTORMS SHOULD
REMAIN BELOW SEVERE LEVELS...BUT A FEW OF THE STORMS MAY PRODUCE
GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN.

THE COLD FRONT IS EXPECTED TO SURGE SOUTH THROUGH MOST LAND AREAS
TONIGHT AND THE COASTAL WATERS LATE TONIGHT AND FRIDAY MORNING.
THERE MAY BE A FEW LINGERING SHOWERS AND STORMS EARLY IN THE MORNING
ALONG THE SOUTHEAST LA COAST...OTHERWISE IT SHOULD BE DRY FRIDAY
THROUGH MOST OF SUNDAY. LOWER HUMIDITY WITH DEWPOINTS IN THE 60S
WILL MOVE INTO THE FORECAST AREA DURING THE LATE MORNING AND
AFTERNOON HOURS FRIDAY. TEMPERATURES WILL ALSO BE A LITTLE LESS HOT
WITH HIGHS IN THE UPPER 80S TO AROUND 90. DEWPOINTS AROUND 60 OR IN
THE UPPER 50S WILL SKIM PORTIONS OF SOUTH MS FRIDAY NIGHT AND
SATURDAY. THIS WILL BRING UNSEASONABLY COOL/NEAR RECORD LOW
TEMPERATURES FRIDAY NIGHT FOR MOST AREAS...EXCEPT SOUTH OF LAKE
PONTCHARTRAIN INCLUDING NEW ORLEANS WHERE NORTHEAST WINDS ACROSS THE
87-88 DEGREE LAKE WATERS WILL KEEP TEMPERATURES ABOVE 70 DEGREES.
HIGH TEMPERATURES ON SATURDAY SHOULD REMAIN BELOW 90 DEGREES IN MOST
AREAS.

THE DEEP UPPER TROUGH OVER THE EASTERN CONUS FRIDAY AND SATURDAY
WILL MOVE NORTHEAST ALLOWING A MORE WESTERLY FLOW ALOFT SUNDAY
THROUGH EARLY NEXT WEEK. EAST WINDS ON SUNDAY THEN LIGHT ONSHORE
WINDS MONDAY THROUGH WEDNESDAY WILL BRING HUMIDITY LEVELS BACK TO
NORMAL ALONG WITH AN INCREASING CHANCE OF RAIN. SHORTWAVE TROUGHS
MOVING THROUGH THE WEST-NORTHWEST FLOW ALOFT OVER THE PLAINS AND MS
VALLEY WILL HELP SPARK OFF CONVECTION TUESDAY THROUGH THURSDAY. THIS
MAY ALSO BRING ANOTHER WEAKER COLD FRONT INTO THE AREA ON THURSDAY.

&&

.PRELIMINARY POINT NUMBERS...
MCB 72 87 63 88 / 20 00 00 00
BTR 73 89 66 89 / 30 00 00 00
MSY 77 90 74 89 / 30 10 00 00
GPT 73 91 66 88 / 30 10 00 00
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

22
Hazardous weather outlook, Aug 5, 9:45 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT THU AUG 5 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1045 AM CDT THU AUG 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. A FEW OF THE STORMS
COULD BE STRONG WITH FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY RAINFALL. AFTERNOON HEAT INDEX READINGS FROM 100 TO 110 WILL
OCCUR TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER THE COLD FRONTAL PASSAGE...HUMIDITY LEVELS WILL BECOME
UNSEASONABLY LOW FOR AUGUST STARTING FRIDAY AND CONTINUING THROUGH
THE END OF THE WEEKEND...PROVIDING A BREAK FROM THE TYPICAL AUGUST
HEAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

In the hours before

Special weather statement, Aug 5, 4:27 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
527 PM CDT THU AUG 5 2004

MSZ068>071-052300-
AMITE-PIKE-WALTHALL-WILKINSON-
527 PM CDT THU AUG 5 2004

...SCATTERED STRONG THUNDERSTORMS MOVING ACROSS EXTREME SOUTHWEST
MISSISSIPPI...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR
MONTICELLO TO NATCHEZ. THESE THUNDERSTORMS WERE MOVING
SOUTHEAST AT 35 MPH AND WILL MOVE INTO SECTIONS OF WILKINSON...
AMITE...PIKE AND WALTHALL COUNTIES BETWEEN 445 PM AND 515 PM.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG
GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT
AREAS AROUND THE COMMUNITIES OF WOODVILLE...LIBERTY...MCCOMB
AND TYLERTOWN.

PERSONS IN WILKINSON...AMITE...PIKE AND WALTHALL COUNTIES ARE
ADVISED TO REMAIN INSIDE A SAFE AND STURDY SHELTER UNTIL THESE
STORMS PASS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 5, 4:56 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 PM CDT THU AUG 5 2004

MSZ068>071-052345-
AMITE-PIKE-WALTHALL-WILKINSON-
556 PM CDT THU AUG 5 2004

...SCATTERED STRONG THUNDERSTORMS MOVING ACROSS EXTREME SOUTHWEST
MISSISSIPPI...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED STRONG THUNDERSTORMS MOVING SOUTHEAST AT
35 MPH INTO NORTHERN WILKINSON...AMITE...PIKE AND WALTHALL COUNTIES.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG WIND
GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT
AREAS AROUND THE COMMUNITIES OF WOODVILLE...LIBERTY...MCCOMB AND
TYLERTOWN THROUGH 700 PM.

PERSONS IN WILKINSON...AMITE...PIKE AND WALTHALL COUNTIES ARE
ADVISED TO REMAIN INSIDE A SAFE AND STURDY SHELTER UNTIL THESE
STORMS PASS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 5, 5:15 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CDT THU AUG 5 2004

LAZ039-MSZ077-060000-
PEARL RIVER-WASHINGTON-
615 PM CDT THU AUG 5 2004

...STRONG THUNDERSTORMS APPROACHING BOGALUSA...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST WASHINGTON PARISH AND
APPROACHING NORTHWEST PEARL RIVER COUNTY MOVING SOUTHEAST AT 35 MPH.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG WIND
GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT
AREAS IN AND AROUND BOGALUSA THROUGH 700 PM.

PERSONS IN NORTHEAST WASHINGTON PARISH AND NORTHERN PEARL RIVER
COUNTY ARE ADVISED TO REMAIN INSIDE A SAFE AND STURDY SHELTER UNTIL
THESE STORMS PASS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Aug 5, 6:06 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CDT THU AUG 5 2004

LAZ040-MSZ077-060100-
PEARL RIVER-ST TAMMANY-
706 PM CDT THU AUG 5 2004

...STRONG THUNDERSTORMS MOVING ACROSS SECTIONS OF ST. TAMMANY PARISH
AND PEARL RIVER COUNTY...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST ST. TAMMANY PARISH AND
WEST AND SOUTHWEST PEARL RIVER COUNTY...OR FROM AROUND THE BUSH AREA
TO JUST NORTHWEST OF PICAYUNE. THESE THUNDERSTORMS WERE MOVING
TO THE SOUTH SOUTHEAST AT 30 MPH AND WILL AFFECT THE COMMUNITIES
OF PICAYUNE...THE TOWN OF PEARL RIVER...AND SLIDELL THROUGH 800 PM.
FREQUENT LIGHTNING...STRONG WIND GUSTS UP TO 45 MPH...AND BRIEF HEAVY
DOWNPOURS OF RAIN WILL ACCOMPANY THESE THUNDERSTORMS.
Special weather statement, Aug 5, 6:11 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
711 PM CDT THU AUG 5 2004

LAZ034>039-046>050-060100-
ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
POINTE COUPEE-ST HELENA-TANGIPAHOA-WASHINGTON-WEST BATON ROUGE-
WEST FELICIANA-
711 PM CDT THU AUG 5 2004

...SCATTERED STRONG THUNDERSTORMS AFFECTING SECTIONS OF SOUTHEAST
AND EAST CENTRAL LOUISIANA...

SCATTERED THUNDERSTORMS EXTENDING ALONG THE MISSISSIPPI AND
LOUISIANA STATE LINE WILL CONTINUE MOVING SOUTH SOUTHEAST AT 30 MPH
ACROSS AREAS OF SOUTHEAST AND EAST CENTRAL LOUISIANA MAINLY TO THE
NORTH OF INTERSTATES 10 AND 12 THROUGH 800 PM. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS TO
45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS
AROUND BATON ROUGE...KENTWOOD...FRANKLINTON...CLINTON AND GREENSBURG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
August 5, 6:25 PM CST
Where
Pearl River County, Picayune
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
30.533, -89.683

Thunderstorm winds peeled off a portion of the roof of a church, blew down a few trees, and knocked out power to approximately 1,500 customers.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432670.